Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 91, NWS San Angelo, TX

June 27, 2007Kimble County, Menard County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 27, 2007, 4:43 AM CDT for Kimble County, Menard County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2007, 4:43 AM CDT (09:43 UTC)
Expired
Jun 27, 2007, 8:45 AM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Kimble County, TX, Menard County, TX

The radar

The San Angelo radar (KSJT), 101 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 9.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3269 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 270947
FFWSJT
TXC267-327-271345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
443 AM CDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MENARD COUNTY IN WEST CENTRAL TEXAS
  KIMBLE COUNTY IN WEST CENTRAL TEXAS

* UNTIL 845 AM CDT

* AT 442 AM CDT...RADAR INDICATE A LINE OF THUNDERSTORMS WITH HEAVY  
  RAINFALL FROM 13 MILES NORTHEAST OF MENARD TO JUNCTION TO          
  TELEGRAPH...MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LONDON AND SEGOVIA

VERY HEAVY RAINFALL OF 2 TO 5 INCHES IS POSSIBLE OVER KIMBLE AND 
EASTERN MENARD COUNTIES THIS MORNING. THIS WILL PRODUCE FLASH 
FLOODING
ALONG CREEKS AND DRAWS.

LAT...LON 3108 10010 3067 10011 3029 10013 3028 9930
      3050 9932 3050 9950 3109 9960

$$
04
1 follow-up statement
000 
WGUS74 KSJT 271133
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
629 AM CDT WED JUN 27 2007

TXC267-327-271345-
MENARD TX-KIMBLE TX-
629 AM CDT WED JUN 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
KIMBLE AND MENARD COUNTIES...

AT 625 AM CDT...WIDESPREAD SHOWERS AND THUNDERSTORMS OVER KIMBLE AND
MENARD COUNTIES WERE WEAKENING. LOOK FOR GENERAL RAINFALL AMOUNTS OF 
1/10 TO 1/4 INCH THROUGH 845 AM...WITH LOCAL AREAS UP TO 1/2 INCH. 

FLOODING OF LOW WATER CROSSINGS AND LOW LYING AREAS IS POSSIBLE. 
RADAR HAS ESTIMATED LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES.
THE HEAVIEST RAINFALL FELL IN NORTHEAST MENARD COUNTY...NORTH OF 
HIGHWAY 190.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3108 10010 3067 10011 3029 10013 3028 9930
      3050 9932 3050 9950 3109 9960

$$

04

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 4:21 AM CDT, 22 minutes earlier.

Area forecast discussion, Jun 27, 4:21 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
421 AM CDT WED JUN 27 2007

.SHORT TERM...
HEAVY RAIN EVENT CONTINUES OVER THE EASTERN HALF OF THE CWA...WITH
PRECIPITATION AMOUNTS OF AROUND 10 INCHES ASSOCIATED WITH
THUNDERSTORMS IN THE VICINITY OF MASON COUNTY. RAINFALL TOTALS OF
OVER 2 INCHES IN ABILENE HAVE RESULTED IN SEVERAL FLOODED AREAS
ACROSS THE CITY WITH UNCONFIRMED REPORTS OF HIGH WATER RESCUES
TAKING PLACE. EXPECT THIS HEAVY RAIN TO CONTINUE AS IT MOVES
SLOWLY SOUTH AND EAST THROUGH COLEMAN AND BROWN COUNTIES THROUGH
THE EARLY MORNING HOURS. WITH CREEKS ALREADY NEAR BANKFULL IN
NORTHERN COLEMAN AND BROWN COUNTIES...FLASH FLOOD WARNINGS HAVE
BEEN ISSUED FOR THESE TWO COUNTIES.

WE SHOULD SEE A LULL TODAY AS THE ATMOSPHERE WILL BE STABLE AFTER
THE OVERNIGHT AND EARLY MORNING THUNDERSTORMS...WITH THE
POSSIBILITY OF MORE CONVECTION TONIGHT. WILL CONTINUE TO SHOW
HIGHEST POPS OVER EASTERN AREAS WITH THE CONTINUED POTENTIAL FOR
VERY HEAVY RAINFALL AS THE UPPER LEVEL LOW/TROUGH AXIS SHOWS NO
SIGN OF MOVING OUT OF THE ANY TIME SOON. WITH THAT IN MIND...HAVE
CONTINUED THE FLASH FLOOD WATCH THROUGH TONIGHT ONCE AGAIN. THE
ONE PRECAUTION WITH THE WATCH IS THE POSSIBILITY THAT THE
ATMOSPHERE MAY BE TOO WORKED OVER FOR ANOTHER LARGE SIGNIFICANT
RAIN EVENT. HOWEVER...WITH AS MUCH RAIN AS THE AREA HAS RECEIVED
OVER THE PAST WEEK...ANY SPOT THAT DOES EXPERIENCE CONVECTION WILL
LIKELY HAVE FLASH FLOODING PROBLEMS. WILL ALSO HAVE THE
POSSIBILITY OF SEVERE WEATHER WITH THUNDERSTORMS IF THEY BREAK
OUT...WITH THE MAIN HAZARD AGAIN BEING WINDS.

.LONG TERM...
DID NOT MAKE TOO MANY CHANGES TO THE LONG TERM PORTION OF THE
FORECAST. THE UPPER LEVEL LOW/TROUGH AXIS REMAINS NEAR THE
AREA...SO KEPT SLIGHT CHANCE TO CHANCE POPS IN THROUGH MUCH OF THE
NEXT SEVEN DAYS AS SCATTERED CONVECTION WILL BE HARD TO RULE OUT
WITH THE AMPLE MOISTURE AND WEAK TROUGH COMBINING OVER THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 83  66  85  67 /  60  60  30  30
SAN ANGELO 	 87  68  86  66 /  40  60  30  30
JUNCTION 	 86  70  88  66 /  60  60  40  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-FISHER-HASKELL-JONES-KIMBLE-MASON-MCCULLOCH-
MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON-
TAYLOR-THROCKMORTON-TOM GREEN.

&&

20
Hazardous weather outlook, Jun 26, 3:45 PM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
345 PM CDT TUE JUN 26 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
345 PM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT FOR WEST CENTRAL TEXAS THROUGH
WEDNESDAY MORNING...MAINLY ALONG AND EAST OF A HASKELL...
ABILENE...SAN ANGELO...SONORA LINE. LOCALLY HEAVY RAINFALL IS
POSSIBLE. AN ISOLATED THUNDERSTORM COULD ALSO BECOME SEVERE...WITH
THE MAIN THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
CONTINUE INTO THE WEEKEND. ONE OR TWO STORMS COULD ALSO BECOME
SEVERE WITH SMALL HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

11

In the hours before

Local storm report, Jun 27, 2:39 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
239 AM CDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     TSTM WND GST     MERTZON                 31.26N 100.82W
06/27/2007  E60 MPH          IRION              TX   LAW ENFORCEMENT

&&

SNAGLE
Local storm report, Jun 27, 2:54 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
254 AM CDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 AM     FLASH FLOOD      W ROTAN                 32.85N 100.46W
06/27/2007                   FISHER             TX   LAW ENFORCEMENT

            611 WEST OF ROTAN FLOODED AND IMPASSIBLE

&&

MDECKER
Special weather statement, Jun 27, 3:13 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
313 AM CDT WED JUN 27 2007

TXZ066-072-073-139-154-270915-
RUNNELS TX-COLEMAN TX-TOM GREEN TX-CONCHO TX-MCCULLOCH TX-
313 AM CDT WED JUN 27 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT FOR
RUNNELS...COLEMAN...TOM GREEN...CONCHO AND MCCULLOCH COUNTIES...

AT 309 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 6
MILES NORTH OF WINTERS TO 17 MILES SOUTH OF VANCOURT...OR ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF WINTERS TO 26 MILES SOUTHEAST OF
SAN ANGELO...MOVING EAST AT 25 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  EOLA...VICK...HATCHEL AND BALLINGER BY 320 AM CDT
  WINTERS LITTLE ELM LAKE BY 325 AM CDT
  PAINT ROCK BY 335 AM CDT
  CREWS AND BENOIT BY 340 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, Jun 27, 3:44 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
344 AM CDT WED JUN 27 2007

TXZ076>078-168-169-270945-
SCHLEICHER TX-MENARD TX-CROCKETT TX-SUTTON TX-KIMBLE TX-
344 AM CDT WED JUN 27 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 AM CDT FOR
SCHLEICHER...MENARD...CROCKETT...SUTTON AND KIMBLE COUNTIES...

AT 343 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 19
MILES NORTHWEST OF FORT MCKAVETT TO 30 MILES SOUTHWEST OF
SONORA...MOVING EAST AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  MENARD AND JUNCTION BY 445 AM CDT...

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, Jun 27, 4:12 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 AM CDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     FLASH FLOOD      ABILENE                 32.45N 99.73W
06/27/2007                   TAYLOR             TX   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED SIX FEET OF WATER AT PINE STREET
            AND SOUTH FIRST AT THE UNDERPASS. MANY STREETS AROUND THE
            SHOPPING MALL ARE FLOODED BY 2 FEET OF WATER. CAT CLAW
            CREEK IS RUNNING BANKFUL AND IS ABOUT A FOOT FROM
            OVERFLOWING ITS BANKS.

&&

HG
Special weather statement, Jun 27, 4:27 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
427 AM CDT WED JUN 27 2007

TXZ073-139-154-155-168>170-271030-
COLEMAN TX-CONCHO TX-MCCULLOCH TX-SAN SABA TX-MENARD TX-MASON TX-
KIMBLE TX-
427 AM CDT WED JUN 27 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT FOR
COLEMAN...CONCHO...MCCULLOCH...SAN SABA...MENARD...MASON AND KIMBLE
COUNTIES...

AT 425 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE FROM THE O H
IVIE RESERVOIR TO EDEN TO MENARD TO TELEGRAPH...MOVING EAST AT 25
MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  HEXT BY 440 AM CDT
  PEAR VALLEY BY 445 AM CDT
  WALDRIP...BRADY LAKE...AND LOHN BY 455 AM CDT

THESE STORMS WILL PRODUCE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3
INCHES AND GUSTY WINDS OF 40 MPH AS THEY MOVE EAST. FLASH FLOOD
WARNINGS ARE IN EFFECT FOR MUCH OF THE HEARTLAND AND NORTHWEST HILL
COUNTRY THIS MORNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:10 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan50 min
Jun 26, 11:05 PM CDTFlash Flood WarningSJTBrown4 hr
Jun 27, 12:47 AM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green58 min
Jun 27, 12:47 AM CDTSevere Thunderstorm WarningSJTCrockett58 min
Jun 27, 1:10 AM CDTSevere Thunderstorm WarningSJTFisher, Nolan65 min
Jun 27, 1:12 AM CDTFlash Flood WarningSJTSan Saba4 hr
Jun 27, 1:23 AM CDTFlash Flood WarningSJTCallahan, Fisher, Jones, Nolan, Shackelford, Taylor4 hr
Jun 27, 1:39 AM CDTSevere Thunderstorm WarningSJTCoke, Irion, Sterling, Tom Green66 min
Jun 27, 1:40 AM CDTSevere Thunderstorm WarningSJTCrockett65 min
Jun 27, 2:12 AM CDTSevere Thunderstorm WarningSJTCoke, Concho, Runnels, Tom Green63 min
Jun 27, 2:32 AM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton58 min
Jun 27, 2:41 AM CDTSevere Thunderstorm WarningSJTCrockett64 min
Jun 27, 2:42 AM CDTSevere Thunderstorm WarningSJTIrion, Tom Green33 min
Jun 27, 2:58 AM CDTFlash Flood WarningSJTMcCulloch, Mason3 hr
Jun 27, 3:45 AM CDTFlash Flood WarningSJTBrown, Coleman6 hr
Jun 27, 5:23 AM CDTFlash Flood WarningSJTCallahan, Jones, Shackelford, Taylor3 hr
Jun 27, 5:44 AM CDTFlash Flood WarningSJTColeman, McCulloch, Mason, San Saba4 hr
Jun 27, 9:35 AM CDTFlash Flood WarningSJTMason, San Saba6 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.